MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Codes Circuit Failure (1089); No Device Output (1435)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user reports that since 2 weeks he hears 3 "beeps" when he puts on the external device.Everything else is working normally and his hearing is normal.In situ measurements could not be performed due to integrity failure.There have been no recent changes in health or medication.According to new information from 26.Mar.2024 there was some leakage of the device.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field a technical implant failure seems likely.However, to determine an exact root cause device investigation of the explanted device would be necessary.No information on possible further steps has been received.
 
Event or Problem Description
The user reports that since 2 weeks (beginning of (b)(6) 2024) he hears 3 "beeps" when he puts on the external device.Everything else is working normally and his hearing is normal.Exchange of the device was recommended.
 
Additional Manufacturer Narrative
Conclusion: device investigation confirmed that the stimulator electronics is not working according to specifications.The failure of the electronic circuitry was probably caused by humidity ingress through micro leaks, which exact location could not be identified during device investigation.Over a certain period of time, humidity will impinge on the electronics and cause damage, potentially leading to complete failure of the circuitry.This is a final report.
 
Event or Problem Description
The user reports that in the last 2 weeks (around beginning of (b)(6) 2024) he hears 3 "beeps" when he puts on the external device.Everything else is working normally and his hearing is normal.The user was reimplanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19032533
Report Number9710014-2024-00305
Device Sequence Number18184461
Product Code MCM
UDI-Device Identifier09008737093976
UDI-Public(01)09008737093976
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/07/2019
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer03/21/2024
03/21/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/27/2024
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale